Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 484, NWS Sioux Falls, SD

August 3, 2004Minnehaha County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 3, 2004, 11:12 AM CDT for Minnehaha County, South Dakota. It was in force for 33 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2004, 11:12 AM CDT (16:12 UTC)
Expired
Aug 3, 2004, 11:45 AM CDT
In force
33 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 11 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 11:32 AM CDTTSTM WND DMGCrooks, SDPOWER LINES DOWN IN AND NEAR CROOKS SD
Aug 3, 11:32 AM CDTTSTM WND DMGCrooks, SDPOWER LINES DOWN IN AND NEAR CROOKS SD
Aug 3, 11:34 AM CDTTSTM WND DMGS Crooks, SDTREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER THAN 60 MPH.
Aug 3, 11:34 AM CDTTSTM WND DMGS Crooks, SDTREES DOWN JUST SOUTH OF CROOKS SD...WIND GUSTS GREATER THAN 60 MPH.
Aug 3, 11:47 AM CDTTSTM WND GST 65W Garretson, SD65 MPH WIND GUSTS WEST OF GARRETSON SD
Aug 3, 11:47 AM CDTTSTM WND GST 65W Garretson, SD65 MPH WIND GUSTS WEST OF GARRETSON SD
Aug 3, 11:51 AM CDTTSTM WND GST 654 Se Crooks, SD65 MPH WIND GUSTS IN RENNER SD
Aug 3, 11:51 AM CDTTSTM WND GST 654 Se Crooks, SD65 MPH WIND GUSTS IN RENNER SD
Aug 3, 11:53 AM CDTTSTM WND GST 704 Se Crooks, SD70 MPH WIND GUSTS JUST SOUTH OF RENNER SD
Aug 3, 11:53 AM CDTTSTM WND GST 704 Se Crooks, SD70 MPH WIND GUSTS JUST SOUTH OF RENNER SD
Aug 3, 11:55 AM CDTTSTM WND GST 90Garretson, SD60 TO 90 MPH WIND GUSTS AT GARRETSON SD
Aug 3, 11:55 AM CDTTSTM WND GST 90Garretson, SD60 TO 90 MPH WIND GUSTS AT GARRETSON SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 8:00 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2004-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2004-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 031612
SVRFSD
SDC099-031645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1111 AM CDT TUE AUG 3 2004

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 1145 AM CDT

* AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES WEST OF BALTIC TO CROOKS TO 9 MILES WEST OF
  SIOUX FALLS...OR FROM 19 MILES NORTHWEST OF SIOUX FALLS TO 9 MILES
  WEST OF SIOUX FALLS...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DELL RAPIDS...SIOUX FALLS AROUND 1115 AM CDT
  BRANDON AROUND 1125 AM CDT
  ROWENA...GARRETSON AROUND 1130 AM CDT
  VALLEY SPRINGS...SHERMAN AROUND 1135 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE 
FOR DAMAGING WINDS IN EXCESS OF 70 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. AT 1108 AM 
CDT...75 MPH WINDS WERE REPORTED 6 MILES NORTHEAST OF HUMBOLDT. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.

LAT...LON 4382 9691 4364 9687 4351 9693 4351 9648
      4364 9646 4384 9648

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:30 AM CDT, 7 hours 42 minutes earlier.

Area forecast discussion, Aug 3, 3:30 AM CDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD ... CORRECTION OF DATE
330 AM CDT TUE AUG 3 2004

.DISCUSSION...
ANOTHER DAY...ANOTHER ROUND OF CONVECTION. IN THE SHORT TERM...A
BAND OF TS HAS SET UP NORTH OF THE H9-H85 BOUNDARY IN A NW TO SE
ORIENTATION. IT EXTENDS FM NW SD TO CNTRL IA. LOOKING AT THE LATEST
META DATA...IT APPEARS THAT THIS BNDRY IS LOCKED INTO PLACE FOR
NOW...THEREFORE BELIEVE THAT THE CRNT SITUATION MAY NOT CHANGE MUCH
THRU ABOUT 14Z OR 15Z THIS MRNG. STRONG ERLY FETCH OF LOW LVL AIR IS
FEEDING INTO THE WRN SD ACTIVITY...WITH THE LOW LVL JET ABOUT 35
KTS. AGREE WITH SPC THAT WHEN LOOKING AT THE H9 STREAMLINES...FLOW
ACTUALLY DIVERGES CLOSE TO THE NEB BORDER. SINCE WERE N OF THE LOW
LVL BNDRY...ABUNDANT STRATUS IS FORMING UNDER THE INVERSION
THROUGHOUT THE CWFA...WITH AREAS OF FOG ON THE UPSLOPE SIDE OF THE
BUFFALO RIDGE IN SW MN AND NW IA. NOT GOING TO SPLIT HAIRS WITH THE
FOG AND WITH THE ERLY FLOW CONTINUING...WORDED THE ENTIRE CWA EITHER
PATCHY OR AREAS OF FOG THIS MRNG. WILL KEEP THE BAND OF SCT TS GOING
OVER PARTS OF THE SRN CWA THRU 15Z...WITH ISOLD ELSEWHERE. FOR THIS
AFTN AND EVENING...WAVE CRNTLY SHOWN ON THE WV IMAGERY IN THE
INTERMOUNTAIN WEST...IS FCST TO MOV INTO THE AREA LATE TDAY SETTING
UP WHAT COULD BE A FAIR AMNT OF SHRA/TS ARND. NGM/ETA DEPICT THE
H9-H85 BNDRY STAYING PUT JUST TO THE SOUTH OF THE CWFA...WITH THE
GFS LIFTING THE WHOLE NWD. NOT BUYING THE GFS SOLN IN THAT WITH THE
CRNT ROUND OF CONVECTION...THOUGHTS ARE THAT NMRS OUTFLOW WL NOT
ALLOW THE BNDRY TO LIFT NWD. THEREFORE HIGHS WL BE HINDERED TDAY
ALSO...BUT REMAINING HUMID. AND KSUX MAY APPROACH 90 AS THEY ARE THE
CLOSEST TO THE LOW LVL BNDRY...BUT COOLER ELSEWHERE. SO WITH THE
HIGH MSTR FEED CONTINUING AND ABUNDANT LIFT...SCT TS IS WARRANTED
LATER THIS AFTN CWA WIDE...WITH LIKELY POPS GOING MANY AREAS TNGT.
OPTED TO GO ONLY SCT POPS IN THE CORNERS TNGT...ARND THE MARSHALL
AND CHAMBERLAIN VICINITIES. MARSHALL LOOKS TO BE GETTING TOO FAR
NORTH OF THE BNDRY AND DEEPER INTO THE DRIER NE FLOW OF AIR.
CHAMBERLAIN IS DEEPER INTO THE OVERALL NWRLY WRAP ARND FLOW. FOR SVR
TS CHANCES LATER TDAY AND TNGT...LAPSE RATES ARE NOT ALL THAT
IMPRESSIVE AS WELL AS BUOYANCY AND DEEP LYR SPEED SHEAR. SOME
INSTABILITY DOES EXIST AS THE MID LVLS BEGIN TO COOL...SO CANNOT
RULE OUT SOME ISOLD HAILERS. BUT OVERALL IVE NEVER BEEN REAL
IMPRESSED ABOUT SVR CHCS WITH THE LOW LVL FLOW THRU 2 KM OUT OF THE
EAST. HOWEVER IF THE GFS WOULD HAPPEN TO PAN OUT IN LIFTING THE LOW
LVL BNDRY NWD...THEN SVR CHCS WOULD OBVIOUSLY BE MUCH GREATER...BUT
NOT PLAYING THAT CARD RIGHT NOW.

ON WED...ETA KEEPS A VORT FILAMENT IN A NW TO SE ORIENTATION
BISECTING THE CWA. WITH ABUNDANT CLOUDS ARND...-SHRA MAY LINGER NEAR
THIS VORT FILAMENT AND DREW GRIDS ACCORDINGLY. CLOUDS FCST TO CLEAR
OUT OF THE CWA WED NIGHT. LOWERED LOWS A FAIR AMNT FOR WED NIGHT AND
THUR NIGHT...WITH CRNT FCST H85 TEMPS ON THE MODELS...AND A MAJOR
CANADIAN SFC HIGH OOZING DOWN FM CANADA. MSTR FETCH EXISTS JUST WEST
OF THE CWA LATE WED NIGHT AND THURSDAY ARND THE PERIPHERY OF THE
HIGH...WITH CHAMBERLAIN AND GREGORY COUNTY ON THE EDGE. BUT DO NOT
BELIEVE THE SW CWA WILL SEE ENUF CLOUDS TO AFFECT TEMPS ONE WAY OR
ANOTHER. WED AND THUR WILL BE SUBSTANTIALLY COOLER AND LESS HUMID IN
THE CWA THAT WHAT WE HAVE BEEN EXPERIENCING.

DID NOT LOOK AT THE EXTENDED WITH CRNT WX GOING ON.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

MJF
Hazardous weather outlook, Aug 3, 4:50 AM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
450 AM CDT TUE AUG 03 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-041200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
450 AM CDT TUE AUG 03 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND WEST OF
A HURON TO PLATTE SOUTH DAKOTA LINE EARLY THIS MORNING. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
LATE THIS AFTERNOON AND EVENING. THE MAIN THREAT IS HAIL UP TO
ONE AND A QUARTER INCH IN DIAMETER. IN ADDITION...SOME DAMAGING
WINDS COULD ALSO OCCUR OVER NORTHWEST IOWA...FAR NORTHEAST
NEBRASKA...AND EXTREME SOUTHEAST SOUTH DAKOTA WHERE THE STRONGEST
CLUSTER OF THUNDERSTORMS MAY DEVELOP.

WIND AND FOG...
AREAS OF DENSE FOG WILL OCCUR THROUGH MID MORNING...MAINLY OVER
PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE EARLY THIS MORNING ALONG AND
WEST
OF A HURON TO PLATTE SOUTH DAKOTA LINE. SPOTTER ACTIVATION WILL
AGAIN
BE POSSIBLE AFTER 3 PM OVER THE ENTIRE AREA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 3, 10:33 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1033 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             MITCHELL                43.73N 98.03W
08/03/2004  0.88 INCH        DAVISON            SD   LAW ENFORCEMENT

            DIME TO NICKLE SIZE HAIL

1000 AM     HAIL             ALEXANDRIA              43.65N 97.78W
08/03/2004  1.00 INCH        HANSON             SD   TRAINED SPOTTER

            HAIL DENTED CARS

1000 AM     TSTM WND GST     ALEXANDRIA              43.65N 97.78W
08/03/2004  75 MPH           HANSON             SD   TRAINED SPOTTER

            TREES DOWN

0945 AM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
08/03/2004  67 MPH           DAVISON            SD   TRAINED SPOTTER

            67 MPH WIND GUSTS...TREES DOWN.

0934 AM     TSTM WND GST     9 SE WESSINGTON SPRINGS 43.99N 98.44W
08/03/2004  75 MPH           JERAULD            SD   PUBLIC

            70 TO 75 MPH WIND GUSTS BLEW BRICKS OFF OF BUILDING ROOF.

&&

DEMORIN
Local storm report, Aug 3, 10:42 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            SIGNS AND TREES DOWN IN SPENCER SD DUE TO STRONG WINDS

1035 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   AMATEUR RADIO

            NICKEL SIZE HAIL IN SPENCER SD

&&

DEMORIN
Local storm report, Aug 3, 10:47 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1047 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HAIL             3 N FARMER              43.77N 97.69W
08/03/2004  0.88 INCH        HANSON             SD   PUBLIC

            NICKEL SIZE HAIL IN EPIPHANY

1042 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  60 MPH           MCCOOK             SD   AMATEUR RADIO

            50 TO 60 MPH WINDS IN SPENCER SD

&&

DEMORIN
Local storm report, Aug 3, 10:53 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND GST     1 S CANOVA              43.87N 97.50W
08/03/2004  70 MPH           MINER              SD   AMATEUR RADIO

            70 MPH WINDS

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS

1049 AM     TSTM WND GST     1 W CANOVA              43.88N 97.52W
08/03/2004  60 MPH           MINER              SD   AMATEUR RADIO

            50 TO 60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 10:59 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1059 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND GST     10 N PLANKINTON         43.86N 98.48W
08/03/2004  80 MPH           AURORA             SD   PUBLIC

            75 TO 80 MPH WIND GUSTS. LARGE TREE KNOCKED DOWN AND FELL
            ON TRAILER.

0930 AM     TSTM WND GST     7 SW LETCHER            43.83N 98.24W
08/03/2004  60 MPH           DAVISON            SD   PUBLIC

            TREE BRANCHES DOWN

0934 AM     TSTM WND GST     9 SE WESSINGTON SPRINGS 43.99N 98.44W
08/03/2004  75 MPH           JERAULD            SD   PUBLIC

            70 TO 75 MPH WIND GUSTS BLEW BRICKS OFF OF BUILDING ROOF.

0945 AM     TSTM WND GST     MOUNT VERNON            43.71N 98.26W
08/03/2004  67 MPH           DAVISON            SD   TRAINED SPOTTER

            67 MPH WIND GUSTS...TREES DOWN.

1000 AM     TSTM WND GST     ALEXANDRIA              43.65N 97.78W
08/03/2004  75 MPH           HANSON             SD   TRAINED SPOTTER

            TREES DOWN

1000 AM     HAIL             MITCHELL                43.73N 98.03W
08/03/2004  0.88 INCH        DAVISON            SD   LAW ENFORCEMENT

            DIME TO NICKLE SIZE HAIL

1000 AM     HAIL             ALEXANDRIA              43.65N 97.78W
08/03/2004  1.00 INCH        HANSON             SD   TRAINED SPOTTER

            HAIL DENTED CARS

1016 AM     HAIL             3 N FARMER              43.77N 97.69W
08/03/2004  0.88 INCH        HANSON             SD   PUBLIC

            NICKEL SIZE HAIL IN EPIPHANY

1020 AM     TSTM WND GST     FULTON                  43.73N 97.82W
08/03/2004  60 MPH           HANSON             SD   TRAINED SPOTTER

            60 MPH WIND GUSTS...MANY TREE BRANCHES DOWN

1020 AM     HAIL             FULTON                  43.73N 97.82W
08/03/2004  0.75 INCH        HANSON             SD   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

1021 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  70 MPH           MCCOOK             SD   AMATEUR RADIO

            70 MPH WINDS AT THE I-90 SPENCER EXIT.

1025 AM     HAIL             W SALEM                 43.72N 97.39W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKLE SIZE HAIL AT I-90 SPENCER EXIT

1035 AM     TSTM WND DMG     9 W SALEM               43.72N 97.57W
08/03/2004                   MCCOOK             SD   EMERGENCY MNGR

            SIGNS AND TREES DOWN IN SPENCER SD DUE TO STRONG WINDS

1035 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   AMATEUR RADIO

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     HAIL             9 W SALEM               43.72N 97.57W
08/03/2004  0.88 INCH        MCCOOK             SD   EMERGENCY MNGR

            NICKEL SIZE HAIL IN SPENCER SD

1042 AM     TSTM WND GST     9 W SALEM               43.72N 97.57W
08/03/2004  60 MPH           MCCOOK             SD   AMATEUR RADIO

            50 TO 60 MPH WINDS IN SPENCER SD

1047 AM     TSTM WND GST     1 S CANOVA              43.87N 97.50W
08/03/2004  70 MPH           MINER              SD   AMATEUR RADIO

            70 MPH WINDS

1049 AM     TSTM WND GST     MONTROSE                43.70N 97.18W
08/03/2004  70 MPH           MCCOOK             SD   TRAINED SPOTTER

            70 MPH WIND GUSTS

1049 AM     TSTM WND GST     1 W CANOVA              43.88N 97.52W
08/03/2004  60 MPH           MINER              SD   AMATEUR RADIO

            50 TO 60 MPH WIND GUSTS

&&

DEMORIN
Local storm report, Aug 3, 11:04 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1104 AM CDT TUE AUG 03 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND GST     HARTFORD                43.62N 96.94W
08/03/2004  60 MPH           MINNEHAHA          SD   TRAINED SPOTTER

            60 MPH WIND GUSTS

&&

DEMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:08 PM CDTSevere Thunderstorm WarningFSDBrule37 min
Aug 2, 8:11 PM CDTSevere Thunderstorm WarningFSDAurora, Jerauld34 min
Aug 2, 8:45 PM CDTSevere Thunderstorm WarningFSDAurora, Brule45 min
Aug 2, 9:39 PM CDTSevere Thunderstorm WarningFSDAurora, Douglas36 min
Aug 3, 8:02 AM CDTSevere Thunderstorm WarningFSDBrule28 min
Aug 3, 8:28 AM CDTSevere Thunderstorm WarningFSDBrule, Jerauld32 min
Aug 3, 8:59 AM CDTSevere Thunderstorm WarningFSDAurora31 min
Aug 3, 9:11 AM CDTSevere Thunderstorm WarningFSDJerauld, Sanborn34 min
Aug 3, 9:33 AM CDTSevere Thunderstorm WarningFSDDavison27 min
Aug 3, 9:45 AM CDTSevere Thunderstorm WarningFSDMiner, Sanborn45 min
Aug 3, 9:59 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson46 min
Aug 3, 10:15 AM CDTSevere Thunderstorm WarningFSDMcCook30 min
Aug 3, 10:30 AM CDTSevere Thunderstorm WarningFSDLake, Miner30 min
Aug 3, 10:37 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner38 min
Aug 3, 10:44 AM CDTSevere Thunderstorm WarningFSDMcCook31 min
Aug 3, 11:01 AM CDTSevere Thunderstorm WarningFSDLake29 min
Aug 3, 11:28 AM CDTFlash Flood WarningFSDLincoln, Minnehaha92 min
Aug 3, 11:40 AM CDTSevere Thunderstorm WarningFSDMoody35 min
Aug 3, 11:42 AM CDTSevere Thunderstorm WarningFSDMinnehaha63 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.